Jump to content
CrazyBoards.org

Recommended Posts

Depending on your SSRI dose, that combo could put you are risk for serotonin syndrome. The common practice is to augment with wellbutrin,  strattera, or Provigil for this as none of them touche serotonin. You might also want to consider switching from whatever SSRI you are on to Effexor, Cymbalta or maybe Remeron.

Link to comment
Share on other sites

I've combined Effexor with Nortriptyline or Amitriptyline. Neither helped with apathy.

Combining SSRI's & TCA's can be dangerous depending on which SSRI you are taking. Prozac or Paxil combined with a TCA can cause your blood level of the TCA to rise by as much as 900% leading to probably TCA overdose & death.

Zoloft or Effexor can be cautiously combined with Desipramine or Nortriptyline. They will increase each others blood levels, something like 20% for the average person, but YMMV greatly.

Link to comment
Share on other sites

Guest Guest

Thanks for the replies.  I was under the impression that Desipramine did not affect serotonin at all, only norephedrine.  I did know that nortriptyline had a mild effect of serotonin.  I am only on 50mg of Zoloft, and also take 150mg of Wellbutrin, but wondered if Desipramine, in particular, would be more activating than Wellbutrin (which is pretty good).  I, actually, had tried Nortriptyline for a while, but I felt a bit lethargic on it and gained over 10 lbs in a short period of time.  I just stopped the nort less than a week ago, a few days before I started Zoloft.  I am hoping that the fatigue and lethargy I am experiencing right now are a result of a combination of nort withdrawal and having just started the Zoloft. 

Link to comment
Share on other sites

I used nortriptyline for quite a while to help me sleep actually -- trying to prevent terrible screaming nightmares so I can't say it helped apathy and fatigue any.

I took desipramine as a primary anti-depressant for a brief time, but it made me so dizzy that I could barely ride a bus!

Fiona

Link to comment
Share on other sites

Thanks, Fiona.  That sounds horrible the dizziness you were experiencing.  I don't think I could handle the dizziness.  The orthostatic hypotension, and the dizziness, were the main reasons I couldn't get up to a therapeutic dose of Clomipramine.  I have read that the side effects seem to be worse for Desipramine compared to Nortriptyline. 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...